Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 48, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 15, 2015, 10:40 PM EDT. It took effect at Aug 16, 2015, 12:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2015, 10:40 PM EDT (02:40 UTC)
- In effect from
- Aug 16, 2015, 12:00 PM EDT
- Expired
- Aug 17, 2015, 2:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
318 WHUS73 KAPX 160240 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1040 PM EDT SAT AUG 15 2015 LMZ341-342-344>346-162200- /O.NEW.KAPX.SC.Y.0048.150816T1600Z-150817T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1040 PM EDT SAT AUG 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 11 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
6 follow-up statements
090 WHUS73 KAPX 160801 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 AM EDT SUN AUG 16 2015 LMZ323-161615- /O.EXB.KAPX.SC.Y.0048.150816T1600Z-150817T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 401 AM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-161615- /O.EXT.KAPX.SC.Y.0048.150816T1600Z-150817T0600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 401 AM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 2 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
422 WHUS73 KAPX 161456 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1056 AM EDT SUN AUG 16 2015 LMZ323-341-342-344>346-162300- /O.CON.KAPX.SC.Y.0048.150816T1600Z-150817T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1056 AM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
126 WHUS73 KAPX 161845 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 245 PM EDT SUN AUG 16 2015 LHZ345>347-LSZ321-322-170000- /O.EXB.KAPX.SC.Y.0048.000000T0000Z-150817T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 245 PM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-170245- /O.CON.KAPX.SC.Y.0048.000000T0000Z-150817T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 245 PM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
972 WHUS73 KAPX 161949 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 349 PM EDT SUN AUG 16 2015 LMZ323-341-342-344>346-170400- /O.CON.KAPX.SC.Y.0048.000000T0000Z-150817T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 349 PM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>347-LSZ321-322-170000- /O.CON.KAPX.SC.Y.0048.000000T0000Z-150817T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 349 PM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
560 WHUS73 KAPX 170001 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 801 PM EDT SUN AUG 16 2015 LHZ345>347-LSZ321-322-170115- /O.EXP.KAPX.SC.Y.0048.000000T0000Z-150817T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 801 PM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LMZ323-341-342-344>346-170600- /O.CON.KAPX.SC.Y.0048.000000T0000Z-150817T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 801 PM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
105 WHUS73 KAPX 170257 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1057 PM EDT SUN AUG 16 2015 LMZ323-342-344>346-170400- /O.CAN.KAPX.SC.Y.0048.000000T0000Z-150817T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1057 PM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ341-170600- /O.CON.KAPX.SC.Y.0048.000000T0000Z-150817T0600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1057 PM EDT SUN AUG 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 10:07 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 15, 10:07 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1007 PM EDT SAT AUG 15 2015 .UPDATE... ISSUED AT 1007 PM EDT SAT AUG 15 2015 ...QUIET AND MILD OVERNIGHT... UPPER LEVEL RIDGING ENCOMPASSES MUCH OF THE CONUS THIS EVENING WITH AXIS OF >588 DM 500 MB HEIGHTS STRETCHING FROM THE PLAINS ACROSS THE GREAT LAKES. MAIN UPPER JET HAS BEEN SHUNTED INTO THE NRN PLAINS INTO SRN CANADA NORTH OF THE "HEAT DOME." AT THE SFC...BROAD HIGH PRESSURE REMAINS ACROSS MUCH OF THE EASTERN CONUS. LOW PRESSURE SYSTEM NOTED JUST NORTH OF THE US-CANADIAN BORDER NORTH OF THE DAKOTAS WITH A WARM FRONT STRETCHING THROUGH CENTRAL ONTARIO AND COLD FRONT DOWN THROUGH THE PLAINS. SEVERAL BATCHES OF SHOWERS AND SOME THUNDERSTORMS ARE UNDERWAY ACROSS ONTARIO ALONG THE WARM FRONT WITH SOME OF THE HIGH LEVEL CIRRUS SPILLING INTO NRN MICHIGAN. EARLIER BUBBLY CU FIELD ACROSS NRN LOWER MICHIGAN (AND VERY SPOTTY SHOWER WANNABES) HAS PRETTY MUCH FADED WITH JUST A FEW CLOUDS REMAINING DOWN AROUND TVC/CAD. OVERNIGHT...AFOREMENTIONED SFC LOW NORTH OF THE DAKOTAS WILL TRAVEL NORTHEASTWARD INTO CENTRAL ONTARIO BY MORNING WHILE SFC COLD FRONT GETS STRETCHED OUT BACK INTO THE NRN PLAINS...WELL NORTH OF THE STATE AND WHERE THE ACTIVE WEATHER WILL REMAIN. FOR US...WILL CONTINUE TO SEE SOME THICKER CIRRUS INVADE THE NRN PARTS OF THE CWA THROUGH THE NIGHT WITH OVERALL PARTLY CLOUDY CONDITIONS IN THE U.P. MAINLY CLEAR TO THE SOUTH (HOPEFULLY). DON/T THINK FOG WILL BE MUCH OF AN ISSUE TONIGHT WITH SLIGHTLY LOWER SFC DEWPOINTS AND GOOD MIXING DURING THE DAY. THAT SAID...AN INTERESTING NOTE...NAM AND HRRR SOLUTIONS BOTH SUGGEST AN EXPANDING LOW CLOUD LAYER OFF THE LAKE INTO NW LOWER MICHIGAN OVERNIGHT AS SW FLOW BEGINS TO INCREASE AND DRAGS HIGHER LOW LEVEL DEWPOINT AIR OUT OF WISCONSIN UP INTO THE REGION. HAVE CAUTIOUSLY IGNORED THAT IDEA FOR THE MOMENT...BUT WILL SEE WHAT HAPPENS. HERES HOPING I DON/T WAKE TOMORROW MORNING TO A SUNRISE SURPRISE STRATUS DECK. && .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 325 PM EDT SAT AUG 15 2015 HIGH IMPACT WEATHER POTENTIAL: A ROGUE EVENING SHOWER OR STORM (OR TWO) STILL POSSIBLE...WITH ANY STORMS BEING VERY SLOW MOVERS. ALL REMAINS RATHER QUIET AT THE MOMENT ACROSS NORTHERN MICHIGAN... WITH PRONOUNCED UPPER RIDGING (590 DM HEIGHTS) FOLDING IN FROM THE NORTHWEST...WHILE LOW LEVEL RIDGING RESIDES ALL THROUGHOUT THE OHIO/TENNESSEE VALLEYS. OUR AIRMASS REMAINS A RATHER HOT ONE BY NORTHERN MICHIGAN STANDARDS...WITH TEMPS A FEW DEGREES EITHER SIDE OF 90 AS OF 19Z...WHILE DEW POINTS ARE A TOUCH MORE "COMFORTABLE" DOWN IN THE 60S...THOUGH LOCALLY HIGHER RIGHT NEAR THE LAKE SHORES WHERE WINDS HAVE TURNED ONSHORE. STRONG INLAND THERMAL TROUGH DEVELOPMENT IS NOTED PER MESOANALYSIS...WITH A CONVERGENCE BULLSEYE INCHING TOWARD THE HIGHER TERRAIN...AS IS TYPICAL ON VERY LIGHT WIND REGIME DAYS. HAVE SEEN A DECENT FLARE UP OF CU WITHIN THE BETTER HEATING/MOISTURE CONVERGENCE ALONG THIS AXIS...THOUGH WITH NO NOTABLE RADAR RETURNS AS OF YET...COURTESY OF A CAP JUST UNDER 700MB PER 12Z APX RAOB. IN THEORY...WE STILL HAVE A SHOT AT A COUPLE SHOWERS/STORMS FIRING OFF THROUGH LATE AFTERNOON AND EARLY EVENING...AND INDEED THE FORECAST WILL CONTINUE TO REFLECT THAT IDEA. AS MENTIONED EARLIER...WITH BASICALLY NIL STEERING FLOW BELOW 500MB (SOMETHING LIKE A WHOPPING 8 KNOTS!)...ANY CONVECTION THAT DOES FIRE WILL BOTH BE SLOW MOVING WITH A LOCAL HEAVY RAIN THREAT (SKINNY CAPE/HIGH FREEZING LEVELS) AS WELL AS A PROLIFIC OUTFLOW BOUNDARY PRODUCER...WHICH IN TURN MAY TRY TO SET OFF A FEW ADDITIONAL CONVECTIVE CELLS. SOMETHING TO CONTINUE WATCHING THE NEXT FEW HOURS...BUT DON'T FORESEE ANYTHING MORE THAN ISOLATED WORDING. LOOKING RATHER QUIET FOR TONIGHT AS UPPER RIDGING CONTINUES TO FOLD OVERHEAD...ALL WHILE THE BOUNDARY LAYER FLOW REGIME GRADUALLY RESPONDS TO A TIGHTENING GRADIENT. UNLIKE LAST NIGHT...DON'T FORESEE WIDESPREAD FOG DEVELOPMENT GIVEN BETTER MIXING OF MOISTURE TODAY...THOUGH WHERE WINDS DECOUPLE AFTER SUNSET...SOME SHALLOW GROUND FOG IS CERTAINLY POSSIBLE. STRONGER RETURN FLOW DEVELOPING AFTER 07Z SHOULD PUT THE KIBOSH ON THAT...WHILE ALSO HELPING TRANSPORT A CURRENT PLUME OF LOWER CLOUDS OVER LAKE MICHIGAN NORTH AND OUR OF OUR HAIR. LOWS OVERNIGHT MORE MILD THAN LAST...WITH READINGS MAINLY STUCK IN THE 60S. && .SHORT TERM...(SUNDAY THROUGH TUESDAY) ISSUED AT 325 PM EDT SAT AUG 15 2015 STRONG SURFACE HIGH CENTER SHIFTS JUST SE OF MICHIGAN ON SUNDAY...AS THE 500 MB RIDGE AXIS LEANS SOUTHWARD INTO SRN LWR MICHIGAN. LOW LEVEL FLOW WILL SHIFT TO THE SW AND STRENGTHEN A BIT...PUSHING EVEN WARMER AIR INTO MICHIGAN AHEAD OF AN APPROACHING COOL FRONT. 850 MB TEMPS SOAR TO AROUND +22 C BY SUNDAY AFTERNOON...WHICH WILL LIKELY TRANSLATE TO HIGH TEMPS IN THE LOW TO MID 90S. WE MAY EVEN SEE A FEW SPOTS REACH THE UPPER 90S IN ERN SECTIONS OF OUR CWA THANKS TO DOWNSLOPING. FURTHER WARMING ALOFT WILL LIKELY CAP ANY POTENTIAL FOR CONVECTIVE DEVELOPMENT. WE MAY NOT EVEN SEE MUCH CU DEVELOPMENT ON SUNDAY...MUCH LESS SHOWER/STORM DEVELOPMENT. SO...FOR THOSE WHO ARE LOOKING FOR THAT QUINTESSENTIAL HOT AND SUNNY SUMMER DAY...SUNDAY IS IT! OUR CWA WILL LIKELY STAY PRECIP-FREE THRU SUNDAY EVENING BEFORE WX BECOMES ACTIVE AGAIN AS AN UPSTREAM COOL FRONT LEANS INTO NW SECTIONS OF OUR CWA OVERNIGHT. FRONT ITSELF WILL SLOW LATE SUNDAY NIGHT AS THE VERTICAL WIND PROFILE BECOME NEARLY UNIDIRECTIONAL... LIKELY STALLING OVER OUR AREA THRU MID WEEK AS SEVERAL WAVES DEVELOP ALONG THE BOUNDARY AND RIDE NE THRU MICHIGAN. CURRENTLY TOO FAR OUT TO PROVIDE SPECIFIC TIMING ON EACH WAVE...AND CERTAINLY CONVECTIVE POTENTIAL WILL INCREASE WITH DIURNAL HEATING/INSTABILITY. AT THIS POINT...EXPECT SUFFICIENT MOISTURE AND INSTABILITY WILL POOL ALONG THE FRONT...PROVIDING MUCH OF OUR CWA WILL INCREASING CHANCES OF SHOWERS AND STORMS BEGINNING LATE SUNDAY NIGHT AND CONTINUING THRU MONDAY AND INTO TUESDAY AS THE FRONT STALLS AND WAVES RIPPLE ALONG IT. LOW/MID LEVEL COOLING ALONG THE FRONT WILL NOT ONLY INCREASE INSTABILITY ALOFT...BUT WILL PROVIDE SOME PROGRESSIVE MODERATION OF SURFACE TEMPS DURING THE FIRST PART OF THE WORK WEEK. HIGH TEMPS ON MONDAY WILL RANGE FROM THE MID 70S IN ERN UPR MICHIGAN TO THE LOW TO MID 80S FOR MUCH OF NRN LWR MICHIGAN. HIGHS ON TUESDAY WILL BE MAINLY IN THE 70S THROUGHOUT OUR CWA. && .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 325 PM EDT SAT AUG 15 2015 HIGH IMPACT WEATHER POTENTIAL: SHOWER/THUNDERSTORM CHANCES TUESDAY NIGHT-THURSDAY (PERHAPS STRONG-SEVERE LATE WEDNESDAY-WEDNESDAY NIGHT). FAIRLY DECENT MEDIUM-RANGE GUIDANCE AGREEMENT THAT A DEEPENING LOW PRESSURE SYSTEM WILL IMPACT THE GREAT LAKES REGION BY MIDWEEK. HOWEVER...THE ENVELOPE OF SMALL SCALE DETAILS BEGINS TO SPREAD AS EARLY AS TUESDAY NIGHT. 15/12Z GFS IS CLEARLY THE MOST AMPLIFIED WITH THE 15/12Z ECMWF/GEM LAGGING BEHIND IN TERMS OF OVERALL STRENGTH AND TIMING. WILL ATTEMPT TO SOMEWHAT TAKE A BLEND OF THE THREE...KNOWING FULL WELL THE DETAILS WILL LIKELY CHANGE IN THE COMING DAYS. A WARM FRONT IS EXPECTED TO BE DRAPED ACROSS EASTERN UPPER/SOUTHERN ONTARIO BY WEDNESDAY MORNING AS LOW PRESSURE GRADUALLY DEEPENS OVER THE PLAINS. DURING THE DAY WEDNESDAY...AN AMPLIFIED WAVE ALOFT AND ASSOCIATED 999 MB SFC LOW BECOME CENTERED OVER EASTERN MN/WESTERN WI BEFORE NEGATIVELY TILTING ALOFT AND SHIFTING NORTHEASTWARD TOWARD SOUTHERN ONTARIO WEDNESDAY EVENING. AGAIN...WHILE THE ALL-IMPORTANT TIMING REMAINS AN UNCERTAINTY...AN ASSOCIATED COLD FRONT IS EXPECTED TO CROSS NRN MICHIGAN LATE WEDNESDAY AFTERNOON/NIGHT WITH ROUGHLY 50- 60 KTS AT 500 MB...~700-1300 J/KG OF MLCAPE AND 30-40 KTS OF 0-6 KM BULK SHEAR PRIOR TO FROPA. THIS WOULD SUGGEST THERE'S A POTENTIAL THAT MICHIGAN COULD ONCE AGAIN GET BACK IN ON THE SEVERE WEATHER ACTION. NOTE SPC'S DAY 5 OUTLOOK WITH AN AREA FROM THE UPPER PENINSULA/CANADA BORDER SOUTHWARD INTO ARKANSAS BEING HIGHLIGHTED FOR THE POTENTIAL FOR AT LEAST SCATTERED SEVERE STORMS. WITH ALL THIS SAID AND THE OVERALL DYNAMICS OF THE SYSTEM LINING UP WELL ON PAPER...NORTHERN MICHIGAN'S SENSIBLE WEATHER WILL CERTAINLY DEPEND ON THE OVERALL STRENGTH OF THE SYSTEM (SEVERAL ENSEMBLE MEMBERS CONTINUE TO HINT AT A MUCH LESS AMPLIFIED SOLUTION) AND OF COURSE FROPA TIMING. DEFINITELY WORTH KEEPING AN EYE ON OVER THE NEXT 4-5 DAYS. BEYOND WEDNESDAY NIGHT...COULD SEE A BIT OF WRAP AROUND MOISTURE/CLOUDS ACROSS AT LEAST NORTHWEST LOWER THROUGH THE DAY THURSDAY BEFORE HIGH PRESSURE MOVES IN THE MIDWEST/GREAT LAKES THURSDAY NIGHT THROUGH SATURDAY MORNING...ULTIMATELY RETURNING THE REGION TO DRY WEATHER. LATE SATURDAY/SATURDAY NIGHT...ANOTHER SYSTEM APPROACHES FROM THE WEST PERHAPS BRINGING MORE SHOWERS TO THE AREA. THROUGHOUT THE PERIOD...LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT A COUPLE DEGREES ON EITHER SIDE OF 60 WITH HIGH TEMPERATURES TOPPING OUT IN THE MID-UPPER 70 (GENERALLY WITHIN A COUPLE DEGREES OF THE 76- 77 DEGREE NORMALS FOR THE THIRD WEEK IN AUGUST). && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 745 PM EDT SAT AUG 15 2015 SOLID VFR CONDITIONS ANTICIPATED THROUGH THE NEXT 24 HOURS. DAYTIME HEATING INDUCED CLOUDS RAPIDLY FADING EARLY THIS EVENING AND WILL LEAVE OVERALL CLEAR SKIES FOR TONIGHT...SAVE FOR A FEW SHREDS OF CIRRUS ACROSS FAR NRN MICHIGAN. WITH LOWER DEWPOINTS/HUMIDITY VALUES TODAY...DON/T THINK FOG WILL BE MUCH (IF ANY) OF AN ISSUE. BUT ONE CAN NEVER RULE OUT A LITTLE BIT OF GROUND FOG NEAR MBL OFF THE NEARBY RIVER. ON SUNDAY...SW WINDS WILL INCREASE QUICKLY DURING THE MORNING WITH GUSTS TO AROUND 20 KNOTS DEVELOPING BY EARLY AFTERNOON. && .MARINE... ISSUED AT 325 PM EDT SAT AUG 15 2015 GREAT BOATING CONDITIONS THROUGH THE EVENING AND FIRST HALF OF THE NIGHT...WITH LIGHT WINDS UNDER 15 KNOTS. THOSE WILL SHIFT SOUTHWEST FOR ALL AREAS AND STRENGTHEN LATE TONIGHT INTO SUNDAY/SUNDAY NIGHT...AHEAD OF A COLD FRONT VERY SLOWLY LEANING EASTWARD TOWARD THE REGION. A ROUND OF TWO OF SHOWERS AND THUNDERSTORMS IS POSSIBLE OVER JUST ABOUT ALL THE WATERS LATE SUNDAY NIGHT INTO MONDAY AS THAT FRONT ARRIVES...WITH ADDITIONAL CHANCES FOR SHOWERS AND STORMS EXPECTED INTO MID AND LATE WEEK. IN ADDITION...THERE ARE INCREASING SIGNS THAT A FAIRLY POTENT STORM SYSTEM MAY IMPACT NORTHERN MICHIGAN TOWARD MIDWEEK...WITH AT LEAST THE POSSIBILITY FOR SOME GALE FORCE WINDS. STAY TUNED... && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...ADAM NEAR TERM...LAWRENCE SHORT TERM...MLR LONG TERM...GILLEN AVIATION...ADAM MARINE...LAWRENCE
Hazardous weather outlook, Aug 15, 3:35 PM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 335 PM EDT SAT AUG 15 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-161200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 335 PM EDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR. .DAY ONE...THIS EVENING AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO REMAIN POSSIBLE ACROSS INTERIOR PORTIONS OF NORTHERN LOWER MICHIGAN THROUGH EARLY EVENING. NO SEVERE STORMS ARE EXPECTED...THOUGH IF A STORM DOES DEVELOP... EXPECT SLOW MOVEMENT AND VERY LOCALIZED HEAVIER RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COMBINATION OF HOT TEMPERATURES AND GUSTY SOUTHWEST WINDS WILL LEAD TO ELEVATED FIRE DANGER ACROSS MUCH OF NORTHERN MICHIGAN SUNDAY AFTERNOON. THIS WILL BE MOST PRONOUNCED FOR AREAS WHICH HAVE NOT RECEIVED RECENT RAINS. CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF NORTHERN MICHIGAN LATE SUNDAY NIGHT INTO MONDAY...AS A COLD FRONT ARRIVES. ADDITIONAL THUNDERSTORM CHANCES WILL EXIST FOR MANY AREAS AT VARIOUS TIMES MONDAY NIGHT THROUGH THURSDAY. THERE IS SOME CHANCE THAT STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF THE WEEKEND. && WEATHER.GOV/GAYLORD LAWRENCE
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.